Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 1, 2006, 2:32 AM CDT for Victoria County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2006, 2:32 AM CDT (07:32 UTC)
- Expired
- Jun 1, 2006, 4:30 AM CDT
- In force
- 118 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 127 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1121 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 010735
FFWCRP
TXC469-010930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
232 AM CDT THU JUN 1 2006
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VICTORIA COUNTY IN SOUTH TEXAS
* UNTIL 430 AM CDT
* AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING SLOWLY NORTHWEST
ACROSS VICTORIA COUNTY. DOPPLER RADAR ESTIMATED AROUND 1 INCH OF
RAIN HAS FALLEN OVER THE PAST HOUR FROM NURSERY TO MISSION VALLEY.
AN ADDITIONAL 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE OVER THE NEXT
TWO HOURS FROM VICTORIA TO NURSERY TO MISSION VALLEY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2860 9717 2879 9716 2885 9723 2888 9723
2885 9730 2888 9730 2910 9698 2905 9691
2903 9684 2898 9681 2866 9682
$$
JRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 8:15 PM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, May 31, 8:15 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 815 PM CDT WED MAY 31 2006 .UPDATE...OTHER THAN A CLUSTER OF SHOWERS OFFSHORE AND EXTENDING INLAND NEAR ROCKPORT AND REFUGIO...RADAR PRETTY QUIET ATTM. PESKY TROUGH OVER THE OFFSHORE WATERS THAT MODELS HAVE HAD SUCH A TIME TIME FIGURING OUT...IS ONCE AGAIN PROGGED TO MOVE FURTHER WEST OVERNIGHT. ALTHOUGH THE MODELS HAVE BEEN OVERDOING THE WESTWARD MOVEMENT OF THIS SYSTEM...IT HAS DEFINITELY MOVED MUCH CLOSER TO THE COAST AND EXPECT MORE SHOWER AND THUNDERSTORM ACTIVELY TO DEVELOP TONIGHT INTO THURSDAY. APPEARS ANY HEAVY RAINFALL TONIGHT SHOULD BE LOCALIZED AND DECIDED TO LET THE FLASH FLOOD WATCH EXPIRE. ALSO LOWERED POPS THE RANGE FROM LIKELY ALONG THE IMMEDIATE COAST AND OFFSHORE TO 20 PERCENT FAR WRN ZONES...ONLY MENTIONING HEAVY RAINFALL POSSIBILITY ALONG THE COAST AND OFFSHORE AFTER MIDNIGHT. TENDED FOR MORE ACTIVITY DURING LATE NIGHT PERIOD WHEN CONVECTION SHOULD REDEVELOP ALONG THE COAST. ALSO MADE MINOR TWEAKS TO WINDS AND CLOUDS. && .MARINE...WITH THE SFC TROUGH RIGHT ALONG THE COAST...WINDS NOT AS STRONG TONIGHT AS PREVIOUS FEW NIGHT. EXPECT FLOW TO GENERALLY REMAIN IN 10 TO 15 KNOT RANGE. && .AVIATION...CHALLENGE IN TAFS IS THE TIMING OF THE PRECIP. MODELS (MAINLY GFS) PROG STRONG COASTAL CONVERGENCE 06Z THRU 18Z NR KCRP. HAVE PUT IN CATEGORICAL PRECIP KCRP THRU 19Z...AT KALI 15Z THRU 19Z...AND KVCT 13Z THRU 22Z. AT KLRD...ONLY HAVE CATEGORICAL POPS AFT 20Z. HAVE THUNDER IN TAFS AFTER 13Z...AS FEEL THAT DAYTIME HEATING WILL BE NEEDED FOR SCATTERED/NUMEROUS THUNDER (ISOLD THUNDER PSBL BFR THAT). EXPECT MVFR CIGS TO FORM THIS EVENING...THEN MVFR CIGS WITH THUNDER MOST LOCATIONS. AS TROF MOVES TOWARD COAST...WINDS SHOULD BECOME NE OR N...WITH WINDS BCMG ELY IN THE AFTN ALL BUT KLRD WHICH SHOULD RMN NE WITH LOW EAST OF AREA. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MJG...UPDATE GW...AVIATION
Hazardous weather outlook, May 31, 5:44 AM CDT, 20 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 544 AM CDT WED MAY 31 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 544 AM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF SOUTH TEXAS TODAY...MAINLY NORTHEAST OF INTERSTATE 37. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO THE TROPICAL NATURE OF THE AIRMASS AND SLOW MOVEMENT OF SOME OF THE STORMS. A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH THIS EVENING FOR ARANSAS...CALHOUN...GOLIAD...REFUGIO AND VICTORIA COUNTIES. IN ADDITION...SOME OF THESE STORMS ACROSS SOUTH TEXAS THIS AFTERNOON AND TONIGHT COULD PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST THURSDAY. LOCALLY HEAVY RAINFALL AND FLOODING ARE POSSIBLE... ESPECIALLY OVER THE VICTORIA CROSSROADS REGION AND COASTAL BEND. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DECREASE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 76/87
In the hours before
Local storm report, Jun 1, 1:08 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
108 AM CDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
06/01/2006 NUECES TX NWS EMPLOYEE
UNDERPASSES AND ACCESS ROADS FLOODED AND IMPASSABLE NEAR
HIGHWAY 44 AND S.P.I.D.
&&
RUNYENThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:33 AM CDT | Flash Flood Warning | CRP | Nueces | 117 min |
| Jun 1, 2:19 AM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 116 min |
| Jun 1, 4:00 AM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 4 more | 38 hr |
| Jun 1, 4:05 AM CDT | Special Marine Warning | CRP | 25 min | |
| Jun 1, 4:06 AM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 114 min |
| Jun 1, 4:50 AM CDT | Flash Flood Warning | CRP | Victoria | 115 min |
| Jun 1, 5:18 AM CDT | Flash Flood Warning | CRP | Aransas, Nueces, Refugio, San Patricio | 117 min |
| Jun 1, 6:46 AM CDT | Flash Flood Warning | CRP | Goliad, Victoria | 119 min |
| Jun 1, 7:10 AM CDT | Flash Flood Warning | CRP | Aransas, Nueces, Refugio | 2 hr |
| Jun 1, 8:15 AM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
| Jun 1, 8:41 AM CDT | Flash Flood Warning | CRP | Victoria | 2 hr |
| Jun 1, 9:14 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 2 hr |
| Jun 1, 10:08 AM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
| Jun 1, 10:46 AM CDT | Flash Flood Warning | CRP | Victoria | 119 min |
| Jun 1, 12:12 PM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
| Jun 1, 2:14 PM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
| Jun 1, 4:03 PM CDT | Flash Flood Warning | CRP | Calhoun | 117 min |
| Jun 1, 5:59 PM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.